Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 47, NWS Norman, OK

July 4, 2016Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this river flood warning at Jul 4, 2016, 1:56 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 1:56 AM CDT (06:56 UTC)
Expired
Jul 4, 2016, 1:41 PM CDT
In force
12 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 13.87 ft at Jul 4, 2016, 3:00 AM CDT.

actionminormoderate5101507/0407/05
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

821 
WGUS44 KOUN 040656
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
156 AM CDT MON JUL 4 2016

OKC125-133-041841-
/O.NEW.KOUN.FL.W.0047.160704T0656Z-160704T1841Z/
/TCMO2.1.ER.160704T0446Z.160704T0800Z.160704T1241Z.NO/
156 AM CDT MON JUL 4 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Little River near Tecumseh. 
  
* until this afternoon...or until the warning is cancelled. 
  
* At  1:30 AM Monday the stage was 13.4 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The Little River will continue rising to near 13.5 feet 
  early Monday morning. The Little River will fall below flood stage 
  mid Monday morning. 
  
* Impact...At 14.0 feet...Flooding to depths of 3 feet occurs over 
  croplands...pastures...and rural roads along the river. The area 
  affected is entirely rural...and downstream of Lake Thunderbird...
  from near Macomb in Pottawatomie County to near Bowlegs in western 
  Seminole County.
  
 
&&
 
LAT...LON 3519 9721 3525 9721 3523 9680 3516 9668
      3508 9668 3512 9699

$$

Kurtz
1 follow-up statement
790 
WGUS84 KOUN 041423
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
923 AM CDT MON JUL 4 2016

OKC125-133-041453-
/O.CAN.KOUN.FL.W.0047.000000T0000Z-160704T1841Z/
/TCMO2.1.ER.160704T0446Z.160704T0800Z.160704T1250Z.NO/
923 AM CDT MON JUL 4 2016

The Flood Warning is cancelled for
  The Little River near Tecumseh. 
  
* At 8 AM Monday the stage was 10.3 feet.
  
* Flood stage is 11.0 feet.
  
* Forecast: The Little River has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jul 3, 11:56 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 3, 11:56 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Norman OK
1156 PM CDT SUN JUL 3 2016

.AVIATION...
THUNDERSTORMS OVER SOUTHEAST OKLAHOMA WILL CONTINUE
TO MOVE EAST AND SOUTH OVERNIGHT. LOW CLOUDS WITH
MAINLY MFVR CEILINGS MAY FORM BY 9-10Z ESPECIALLY
ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA. SOME
LIGHT FOG IS ALSO POSSIBLE. SOUTH WINDS WILL INCREASE
MONDAY AND LOW CLOUDS WILL DECREASE DURING THE MID
TO LATE MORNING.

&&

.PREV DISCUSSION... /issued 633 PM CDT SUN JUL 3 2016/

DISCUSSION...
The 00Z aviation discussion follows....

AVIATION...
Strong/severe thunderstorms have formed along a weak frontal
system from near KOUN northeast to KTUL and beyond. Additional
storms have begun to form along a surface trough from KOUN
southwest to KSPS and KABI. This assembly of storms is expected to
move slowly toward the southeast (while individual storms mostly
move toward the east).

A layer of stratus is forecast to move south from Kansas into
central and northern Okalhoma, bringing mainly MVFR ceilings,
although a few hours of IFR could happen, especially at KPNC.
There is also a chance that thunderstorms, now over the High
Plains, may affect KSPS-KHBR toward sunrise, but the chance is
rather low.

PREV DISCUSSION... /issued 337 PM CDT SUN JUL 3 2016/

DISCUSSION...
Severe storms will be possible across central and southern parts
of CWA through at least mid-evening. Along with a primary impact
potential for damaging wind gusts with strongest storms, there
will be a heavy rain and flash flood threat especially this
evening across southeast portions of Oklahoma. Coverage and high
flash flood guidance values, covering an area that has not see
much rain recently, will preclude flood watch.

Convective potential will remain tomorrow mainly across the Red
River Valley near stalled frontal boundary. Again, damaging wind
gusts and heavy rain will be the primary concerns. Each day of the
coming week will see a chance for at least isolated storm activity
as models slower and less aggressive with building ridge. Chances
increase a bit late in the week with a potential week front making
its way south from the Central Plains.

Heat will be a concern this week, with several locations seeing
near and above 105 heat index values this afternoon. No
significant cooling expected for tomorrow and outside of
northwest and west-central Oklahoma, dewpoints are expected to be
as high or higher next few days. This has resulted in a Heat
Advisory for all but far northern and western Oklahoma through
Tuesday. This advisory may be expanded in space/time Tuesday into
mid-week as confidence increases on hotter temperatures spreading
farther north. Drier air over far western Oklahoma will likely
keep those locations with heat indices closer to dry bulb temps.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  92  72  94  75 /  50  10  10  10
Hobart OK         97  71  98  75 /  10  10  10  10
Wichita Falls TX  99  76  99  78 /  20  20  20  20
Gage OK           86  65  96  71 /  10   0  10  10
Ponca City OK     88  67  91  76 /  60  10   0  10
Durant OK         94  77  93  76 /  30  60  30  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ018>020-023>032-
     037>048-050>052.

TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.

&&
Hazardous weather outlook, Jul 3, 9:15 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT SUN JUL 3 2016

OKZ004>048-050>052-TXZ083>090-041000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG A SLOW MOVING
COLD FRONT AND OUTFLOW BOUNDARY.  AREAS ALONG AND SOUTHEAST OF SEMINOLE
TO NORMAN TO DUNCAN AND HENRIETTA...TEXAS LINE WILL HAVE THE BEST CHANCE
OF THUNDERSTORMS.  THE STRONGER STORMS WILL PRODUCE WIND GUSTS OVER
50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL.  THE HEAVY RAINFALL MAY
RESULT IN SOME FLOODING.  MOST OF THE RAIN WILL BE CONFINED TO AREAS OF
SOUTHERN OKLAHOMA DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY FOR
PORTIONS OF FAR WESTERN AND SOUTHWESTERN OKLAHOMA AND ADJACENT
PARTS OF WESTERN NORTH TEXAS. SUPPORTED BY A WEAK SURFACE
LOW...SCATTERED THUNDERSTORMS MOVING EAST...OFF THE TEXAS
PANHANDLE...WILL MOVE INTO FAR WESTERN AND SOUTHWESTERN OKLAHOMA
THROUGH THE MID TO LATE AFTERNOON HOURS. DAMAGING WIND GUSTS...AND
HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THUNDERSTORM
CHANCES WILL LINGER THROUGH THE OVERNIGHT INTO TUESDAY.

.HEAT...
TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THIS WEEK. BY
MIDWEEK...HEAT INDICES MAY APPROACH THE 100 TO 107 DEGREE RANGE
ACROSS THE REGION EACH AFTERNOON.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 3, 10:15 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SUN JUL 3 2016

OKZ028-030-040-042-040345-
POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-GARVIN OK-
1015 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
NORTHWESTERN PONTOTOC...SOUTHEASTERN MCCLAIN AND NORTHEASTERN GARVIN
COUNTIES UNTIL 1045 PM CDT...

AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BYARS...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
STRATFORD...BYARS...ROSEDALE AND VANOSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3473 9681 3477 9725 3492 9725 3497 9680
      3491 9677 3490 9678 3490 9677 3486 9675
TIME...MOT...LOC 0314Z 266DEG 23KT 3484 9715

MAHALE
Special weather statement, Jul 3, 10:48 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CDT SUN JUL 3 2016

OKZ028-031-040-042-040415-
PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
1048 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONTOTOC...
SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE AND NORTHEASTERN GARVIN
COUNTIES UNTIL 1115 PM CDT...

AT 1047 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ADA...STRATFORD...BYNG...BYARS AND VANOSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3469 9665 3470 9705 3488 9704 3491 9666
      3481 9660
TIME...MOT...LOC 0347Z 266DEG 23KT 3481 9698

MAHALE
Special weather statement, Jul 3, 11:15 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1115 PM CDT SUN JUL 3 2016

OKZ032-042-043-040445-
COAL OK-PONTOTOC OK-HUGHES OK-
1115 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COAL...CENTRAL
PONTOTOC AND SOUTHWESTERN HUGHES COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ADA...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...ALLEN AND FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3467 9639 3469 9682 3484 9680 3488 9654
      3487 9653 3487 9652 3489 9651 3490 9641
      3477 9636
TIME...MOT...LOC 0413Z 265DEG 23KT 3479 9675

MAHALE
Special weather statement, Jul 3, 11:42 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT SUN JUL 3 2016

OKZ032-042-043-040515-
COAL OK-PONTOTOC OK-HUGHES OK-
1142 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COAL...EAST CENTRAL
PONTOTOC AND SOUTHERN HUGHES COUNTIES UNTIL 1215 AM CDT...

AT 1140 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERTY...MOVING
EAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3467 9641 3488 9643 3493 9609 3468 9609
TIME...MOT...LOC 0440Z 265DEG 23KT 3480 9626

MAHALE
Special weather statement, Jul 4, 1:44 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
144 AM CDT MON JUL 4 2016

OKZ032-040730-
HUGHES OK-
144 AM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUGHES COUNTY UNTIL 230
AM CDT...

AT 142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WETUMKA...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
WETUMKA AND DUSTIN.

LAT...LON 3518 9644 3519 9644 3529 9637 3529 9599
      3524 9598 3518 9598
TIME...MOT...LOC 0642Z 262DEG 21KT 3526 9629

KURTZ
Special weather statement, Jul 4, 1:45 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
145 AM CDT MON JUL 4 2016

TXZ090-040715-
CLAY TX-
145 AM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
215 AM CDT...

AT 144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLEVUE...
MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
BELLEVUE.

LAT...LON 3357 9807 3375 9810 3377 9798 3357 9798
TIME...MOT...LOC 0644Z 262DEG 21KT 3367 9801

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:06 PM CDTSpecial Weather StatementOUNOklahoma24 min
Jul 3, 7:11 PM CDTSpecial Weather StatementOUNJefferson34 min
Jul 3, 7:15 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole45 min
Jul 3, 7:20 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie40 min
Jul 3, 7:21 PM CDTSevere Thunderstorm WarningOUNJefferson39 min
Jul 3, 7:30 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie, Seminole45 min
Jul 3, 7:31 PM CDTSpecial Weather StatementOUNJefferson29 min
Jul 3, 7:43 PM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole3 hr
Jul 3, 7:55 PM CDTSevere Thunderstorm WarningOUNJefferson33 min
Jul 3, 8:04 PM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie41 min
Jul 3, 8:05 PM CDTAreal Flood AdvisoryOUNCleveland, McClain115 min
Jul 3, 8:21 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole39 min
Jul 3, 8:30 PM CDTFlash Flood WarningOUNCleveland, McClain, Pottawatomie2 hr
Jul 3, 8:48 PM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie, Seminole27 min
Jul 3, 9:19 PM CDTSpecial Weather StatementOUNHughes, Seminole26 min
Jul 3, 9:23 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole52 min
Jul 3, 9:27 PM CDTSpecial Weather StatementOUNCleveland, Pottawatomie33 min
Jul 3, 9:42 PM CDTSpecial Weather StatementOUNGarvin, McClain33 min
Jul 3, 10:15 PM CDTSpecial Weather StatementOUNPontotoc30 min
Jul 3, 10:48 PM CDTSpecial Weather StatementOUNPontotoc27 min
Jul 3, 11:15 PM CDTSpecial Weather StatementOUNPontotoc30 min
Jul 3, 11:42 PM CDTSpecial Weather StatementOUNCoal33 min
Jul 4, 1:44 AM CDTSpecial Weather StatementOUNHughes46 min
Jul 4, 3:41 AM CDTSpecial Weather StatementOUNMarshall49 min
Jul 4, 3:44 AM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall46 min
Jul 4, 6:48 PM CDTSpecial Weather StatementOUNBeckham27 min

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.